MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ TORIC SINGLEPIECE IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number SN6AT3
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during intraocular lens iol implantation procedure, cracks noted at iol when loading into cartridge.There was patient contact but no patient harm.Additional information was requested, but no further information is available.
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint was observed.The lens was returned advanced just past the loading area in a qualified company cartridge.Inadequate viscoelastic was observed in the cartridge.Viscoelastic was observed in the cartridge tip.A small amount of viscoelastic was observed on the lens.No lens damage can be observed with the lens in the cartridge.The cartridge did not have evidence it was fully seated in the handpiece.The company cartridge was cleaned for further evaluation.The lens was removed during cleaning (placed in lens case).Top coat dye stain testing was conducted with acceptable results.The lens was evaluated.The lens is returned in the lens case.The optic area is scratched/marked - rejectable.The root cause for the reported complaint may be related to a failure to follow the ifu.Inadequate viscoelastic was observed in the cartridge.The ifu instructs: the ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.In addition to this, the cartridge did not have evidence it was fully seated in the handpiece.If the lens was advanced without the cartridge being securely seated into a qualified handpiece, this can allow the handpiece plunger to enter the loading area incorrectly, resulting in lens delivery difficulty or damage.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9.And d.10.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ TORIC SINGLEPIECE IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16730986
Report Number9612169-2023-00284
Device Sequence Number12440029
Product Code MJP
UDI-Device Identifier00380652249980
UDI-Public00380652249980
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberSN6AT3
Device Catalogue NumberSN6AT3.245
Device Lot Number21251310
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2023
Supplement Date Received by Manufacturer05/25/2023
06/26/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date06/20/2023
07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.
Patient SexUnknown